Une classe de systèmes dynamiques monotones génériquement Morse-Smale
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 22 (2013) no. 2, p. 377-419

In this paper, we extend the results of Fusco and Oliva [8], who have proved the transversality of the intersection of the stable and unstable manifolds of hyperbolic periodic orbits, for the dynamical system generated by the equation x ˙=f(x), defined on an open set of n , where f ' (x) is a cyclic Jacobi matrix. This result is obtained by using the number of sign changes of x ˙(t), which is a monotone functional along the trajectories. First we extend this automatic transversality result to the intersection of stable and unstable manifolds of two hyperbolic critical elements if there are not two equilibria with same even Morse index. Secondly, we prove that generically with respect to the non-linearity f, the intersection of stable and unstable manifolds of two equilibria with same even Morse index is empty. Then we show that these systems are generically Morse-Smale if in addition the non-linearity is dissipative.

Dans cet article, nous généralisons les résultats de Fusco et Oliva [8], qui ont montré la transversalité de l’intersection des variétés stable et instable associées à des orbites périodiques hyperboliques, pour un système dynamique de la forme x ˙=f(x) (sur un ouvert de n ) où f ' (x) est une matrice de Jacobi cyclique. Dans [8], cette propriété est obtenue en utilisant le nombre de changements de signe de x ˙(t) qui est une fonctionnelle monotone le long des orbites. Tout d’abord, nous étendons ce résultat de transversalité automatique à l’intersection des variétés stable et instable de deux éléments critiques hyperboliques si ceux-ci ne sont pas deux équilibres de même indice de Morse pair. Ensuite, nous montrons que génériquement en la non-linéarité f, l’intersection des variétés stable et instable de deux équilibres de même indice de Morse pair est vide. Enfin nous montrons que ces systèmes sont génériquement de type Morse-Smale si, en outre, la non-linéarité est dissipative.

@article{AFST_2013_6_22_2_377_0,
     author = {Percie du Sert, Maxime},
     title = {Une classe de syst\`emes dynamiques monotones g\'en\'eriquement Morse-Smale},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {6e s{\'e}rie, 22},
     number = {2},
     year = {2013},
     pages = {377-419},
     doi = {10.5802/afst.1376},
     zbl = {06190683},
     language = {fr},
     url = {http://www.numdam.org/item/AFST_2013_6_22_2_377_0}
}
Percie du Sert, Maxime. Une classe de systèmes dynamiques monotones génériquement Morse-Smale. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 22 (2013) no. 2, pp. 377-419. doi : 10.5802/afst.1376. http://www.numdam.org/item/AFST_2013_6_22_2_377_0/

[1] Abraham (R.), Robbin (J.).— Transversal mappings and flows, W. A. Benjamin, Inc (1967). | MR 240836 | Zbl 0171.44404

[2] Angement (S. B.).— The zero set of a solution of a parabolic equation, J. reine angew. Math. 390, p. 79-96 (1988). | MR 953678 | Zbl 0644.35050

[3] Bendixson (I.).— Sur les courbes définies par des équations différentielles, Acta Mathematica No. 24, p. 1-88 (1901). | MR 1554923

[4] Brunovský (B.), Poláčik (P.).— The Morse-Smale structure of a generic reaction-diffusion equation in higher space diemension, J. differential equations 135, p. 129-181 (1997). | MR 1434918 | Zbl 0868.35062

[5] Czaja (R.), Rocha (C.).— Transversality in scalar reaction-diffusion equations on a circle, J. Differential Equations 245, p. 692-721 (2008). | MR 2422524 | Zbl 1157.35004

[6] Fiedler (B.), Mallet-Paret (J.).— A Poincaré-Bendixson theorem for scalar reaction-diffusion equations, Arch. Rational Mech. Analysis 107, p. 325-345 (1989). | MR 1004714 | Zbl 0704.35070

[7] Fusco (G.), Oliva (W. M.).— Jacobi matrices and transversality, Proc. R. Soc. Ed. 109A, p. 231-243 (1988). | MR 963029 | Zbl 0692.58019

[8] Fusco (G.), Oliva (W. M.).— Transversality between invariant manifolds of periodic orbits for a class of monotone dynamical systems, Journal of Dynamics and Differential Equations 2, p. 1-17 (1988). | MR 1041196 | Zbl 0702.34038

[9] Hirsh (M.).— Systems of differential equations wich are competitive or cooperative I : Limit sets. SIAM J. Math. Anal. 13(2), p. 167-179 (1982). | MR 647119 | Zbl 0494.34017

[10] Hirsh (M.).— Systems of differential equations wich are competitive or cooperative II : Convergence almost everywhere. SIAM J. Math. Anal. 16(3), p. 423-439 (1985). | MR 783970 | Zbl 0658.34023

[11] Hirsh (M.).— Systems of differential equations wich are competitive or cooperative III : Competing Species, Nonlynearity 1, p. 51-71 (1988a). | Zbl 0658.34024

[12] Joly (R.), Raugel (G.).— Generic hyperbolicity of equilibria and periodic orbits of the parabolic equation on the circle, Trans. Amer. Math. Soc. 362, p. 5189-5211 (2010). | MR 2657677 | Zbl 1205.35151

[13] Joly (R.), Raugel (G.).— Generic Morse-Smale property for the parabolic equation on the circle, Ann. I. H. Poincaré – 27, p. 1397-1440 (2010). | Numdam | MR 2738326 | Zbl 1213.35046

[14] Joly (R.), Raugel (G.).— A striking correspondence between the dynamics generated by the vector fields and by the scalar parabolic equations, Confluentes Mathematici, Vol 3, No. 3, p. 471-493 (2011). | MR 2847240 | Zbl 1241.35001

[15] Kupka (I.).— Contribution à la théorie des champs génériques, Contributions to Differential Equations no2 (1963), p. 457-484. Addendum and corrections, ibid. No. 3, p. 411-420 (1964). | MR 168878 | Zbl 0149.41003

[16] Palis (J.), De Mello (W.).— Geometric theory of dynamical systems – An introduction, Springer-Verlag, Berlin (1982). | MR 669541 | Zbl 0491.58001

[17] Peixoto (M. M.).— Structural stability on two-dimensional manifolds, Topology No. 1, p. 101-120 (1962). | MR 142859 | Zbl 0107.07103

[18] Peixoto (M. M.).— On an approximation theorem of Kupka and Smale, J. differential equations 3, p. 214-227 (1967). | MR 209602 | Zbl 0153.40901

[19] Poincaré (H.).— Sur les courbes définies par une équation différentielle, Oeuvres, 1, Paris.

[20] Robbin (J. W.).— Stable manifolds of semi-hyperbolic fixed points, Illinois J. Math. 15, p. 595-609 (1971). | MR 303567 | Zbl 0219.58006

[21] Smale (S.).— Stable manifolds for differential equations and diffeomorphisms, Annali della Scuola Normale Superiore di Pisa No. 17, p. 97-116 (1963). | Numdam | MR 165537 | Zbl 0113.29702

[22] Smale (S.).— Diffeomorphisms with many periodic points, Differential and Combinatorial Topology (A Symposium in Honor of Morston Morse), Princeton Univ. Press, Princeton, NJ, p. 63-80 (1965). | MR 182020 | Zbl 0142.41103

[23] Smith (H.).— Monotone dynamical systems : An introduction to the theory of competitive and cooperative systems Mathematical Surveys and Monographs, Vol. 41 (1995). | MR 1319817 | Zbl 0821.34003